MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® FLUORO-4¿ SILICONE URETERAL COIL STENT; URETERAL STENT

C.R. BARD INC. (COVINGTON) -1018233 BARD® FLUORO-4¿ SILICONE URETERAL COIL STENT; URETERAL STENT
Catalog Number 277406
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer was facing difficulties with the double j (fluor 4- silicone ureteral coil stent).The issue was noticed through the pictures and videos where the stent was found like plastic and was tearing directly from the box knowing that the stent was supposed to be stretchable from 23cm to 30cm.As per the follow up information received on 28jun2024, the sample was available and they confirmed that the sample was not used but the user found the quality of the product changes, so tested it before using.They opened 5 items and found out broken.30 pieces are still with the pharmacist of the clinic and they would make return of all the samples from the same lot.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned three-photo sample noted one opened (with original packaging), ureteral stent.Visual inspection of the three-photo sample noted that the ureteral stent was broken into several pieces.This does not meet specification which states component must conform to latest revision of ei/ps.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be incorrect process parameters.Dhr review did not show any problems or conditions.The instructions for use were found adequate and state the following: information for use: device description: the bard fluoro-4 silicone ureteral stent, the bard fluoro-4 silicone ureteral coil stent and the bard silicone ureteral coil stent with figure four end are silicone stents.The bard fluoro-4 silicone ureteral stent and the bard fluoro-4 silicone ureteral coil stent are highly radiopaque.The extra coils enable the stent device to accommodate most lengths of ureters.Each stent kit contains the following: 1 bard stent, 1 guidewire, 1 push catheter, 1 stent clamp.1 information for use: indications for use: these stents are indicated to relieve obstruction in a variety of benign, malignant and post-traumatic conditions in the ureter such as stones and/or stone fragments, or other ureteral obstructions such as those associated with ureteral stricture, carcinoma of abdominal organs, retroperitoneal fibrosis or ureteral trauma, or in association with extracorporeal shock wave lithotripsy (eswl).The stent may be placed using endoscopic surgical techniques or percutaneously using standard radiographic technique.Warning: this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Contraindications: there are no known contraindications to use.Precautions: 1.For single use only.Do not resterilize.Do not use if package or product is damaged.2.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.3.Exercise care.Tearing of the stent can be caused by sharp instruments.4.Choice of stent size and duration of indwelling time are at the discretion of the physician.All stents may be subject to varying degrees of encrustation when placed in the urinary tract.Periodic checks of the stent by cystoscopic and/or radiographic means are recommended.When, at any time during the indwelling duration, encrustation is of sufficient severity that there is potential for occlusion of the stent or the patient experiences pain or discomfort which the physician determines to be associated with the presence of the stent, or if there is indication of infection in the area of the stent, the stent should be removed and, if the patients condition permits, replaced with a new stent.5.Care should be exercised when removing the stent so as not to cause tearing or fragmentation.6.With any ureteral stent, migration is a possible complication which could require medical intervention for removal.Selection of too short a stent may result in migration.7.Multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical intervention.The presence of a knot should be considered if significant resistance is encountered during attempts at removal.Directions for use: (open end): 1.Prior to removing guidewire from hoop, inject sterile water through port to activate lubricious coating.2.Pass the guidewire flexible tip beyond the obstruction to the renal pelvis.Note: tortuosity in the obstructed ureter can often be resolved using the guidewire and open end ureteral catheter in combination.3.Pass the stent over the guidewire through the cystoscope, advancing it into the ureter with the push catheter under direct vision.Assistant holds the guidewire in position to prevent advancement of the wire into the renal parenchyma.4.Watch for the distal end of the stent at the ureterovesical junction.Stop advancement of the stent at that point.Assistant removes the guidewire as the operator holds the stent in position with the push catheter.The retention coil will form spontaneously.Carefully remove the push catheter from the cystoscope.Preloaded stent with clamp 1.Prior to removing guidewire from hoop, inject sterile water through port to activate lubricious coating.2.Place guidewire into distal (bladder) end of stent.Advance guidewire to the proximal end of the stent.If stiff end of guidewire is used, do not allow guidewire tip to extend past proximal tip of stent.(this will help keep stent in place for insertion.).3.Place push catheter on guidewire until it abuts distal end of stent.4.Place small white clamp at most distal end of push catheter and clamp securely (see fig.1).This will ensure correct positioning of stent on the push catheter during insertion procedure.5.Insert stent.6.When placement is complete, release clamp by pushing top portion back and remove from push catheter (see fig.2).7.Hold push catheter and remove guidewire.The stent retention loop will form spontaneously.Then carefully remove push catheter from cystoscope.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® FLUORO-4¿ SILICONE URETERAL COIL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19700894
Report Number1018233-2024-04073
Device Sequence Number3641289
Product Code FAD
UDI-Device Identifier10801741011754
UDI-Public(01)10801741011754(11)200527(17)241128(10)NGEQ2967
Combination Product (Y/N)N
Initial Reporter CountryAG
PMA/510(K) Number
K823487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2024
Device Catalogue Number277406
Device Lot NumberNGEQ2967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown